# SDR CA010905005

- Difficulty date: August 31, 2001
- Submitted: September 17, 2001
- Operation: Air carrier
- Make and model: Beech 1900C
- Aircraft time: 17,483 hours
- Engine: Pwa PT6A65B
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085001
- Condition: Overheated
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) A/C DEPARTED AIRPORT, 5 MINUTES AFTER TAKEOFF THE LT GENERATOR ANNUNCIATOR ILLUMINATED & CREW REPORTED SMELLING A STRANGE BURNING ODOUR. THEY TURNED A ROUND RETURNED TO AIRPORT. AN UNEVENTFUL LANDING WAS MADE & A/C SENT TO HANGAR. THE FLOOR BOARDS WERE LIFTED & THE ODOUR INCREASED. THE LT GENERATOR CONTROL UNIT WAS FOUND TO BE THE CAUSE, IT WAS REPLACED. THE LT START/GEN WAS ALSO FOUND TO BE OVERHEATED & REPLACED. THE CIRCUIT BREAKER FOR THE SYSTEM WAS FOUND POPPED BUT OBVIOUSLY TOO LATE. IT WAS RESET & THE SYSTEM TESTED WITH NO FURTHER FAULTS.
